Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 24, NWS Jackson, MS

March 26, 2009Jasper County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 26, 2009, 2:16 AM CDT for Jasper County, Mississippi. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2009, 2:16 AM CDT (07:16 UTC)
Expired
Mar 26, 2009, 3:15 AM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 2:31 AM CDTTORNADO 11 Ese Montrose, MSTHE TORNADO STARTED JUST OFF CR 20 ABOUT 1 MILES ESE OF MONTROSE. SEVERAL TREES WERE SNAPPED AND UPROOTED. SUBSTANTIAL DAMAGE OCCURRED ALONG CR 2414, 4 HOMES HEAVILY DAMAGED. NUMEROUS TREES SNAPPED AND UPROOTED WITH 2 LARGE TREES DOWN THROUGH A MOBILE HOME. TH
Mar 26, 2:37 AM CDTTORNADO4 Ene Montrose, MS*** 1 INJ *** PATH OF APPARENT TORNADO DAMAGE OVER NORTHEAST JASPER COUNTY. FOUR HOMES WITH SIGNIFICANT ROOF DAMAGE. PATH OF EXTENSIVE TREE DAMAGE. ROADS WHERE DAMAGE OCCURRED INCLUDE CR 2414 AND HWY 503. DAMAGE EXTENDED AT LEAST TO THE NEWTON COUNTY LINE JUST
Mar 26, 3:00 AM CDTTSTM WND DMG4 Se Garlandville, MSTWO HOMES HAVE SIGNIFICANT ROOF DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 8:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 260716
TORJAN
MSC061-260815-
/O.NEW.KJAN.TO.W.0024.090326T0716Z-090326T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
216 AM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 315 AM CDT

* AT 216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  NORTHWEST OF BAY SPRINGS...OR 15 MILES NORTHWEST OF STRINGER...
  MOVING EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  BAY SPRINGS BY 230 AM CDT...
  TURNERVILLE BY 240 AM CDT...
  PAULDING BY 255 AM CDT...
  ROSE HILL BY 300 AM CDT...
  ORANGE BY 310 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3194 8932 3207 8932 3222 8932 3223 8891
      3195 8891
TIME...MOT...LOC 0716Z 261DEG 28KT 3203 8941

$$

CAW
3 follow-up statements
000 
WWUS54 KJAN 260724
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
224 AM CDT THU MAR 26 2009

MSC061-260815-
/O.CON.KJAN.TO.W.0024.000000T0000Z-090326T0815Z/
JASPER MS-
224 AM CDT THU MAR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR NORTHERN
JASPER COUNTY...

AT 225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LOUIN...OR 16 MILES SOUTHWEST OF NEWTON...
MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  MONTROSE BY 230 AM CDT...
  GARLANDVILLE BY 245 AM CDT...
  ROSE HILL BY 250 AM CDT...
  8 MILES NORTH OF ORANGE BY 255 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3206 8932 3222 8932 3223 8892 3204 8892
TIME...MOT...LOC 0725Z 252DEG 33KT 3212 8929

$$

CAW
000 
WWUS54 KJAN 260737
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 AM CDT THU MAR 26 2009

MSC061-260815-
/O.CON.KJAN.TO.W.0024.000000T0000Z-090326T0815Z/
JASPER MS-
237 AM CDT THU MAR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
NORTHEASTERN JASPER COUNTY...

AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR GARLANDVILLE...OR 11 MILES SOUTH OF
NEWTON...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  ROSE HILL BY 250 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3211 8918 3222 8921 3223 8892 3214 8892
TIME...MOT...LOC 0737Z 251DEG 33KT 3217 8916

$$

CAW
000 
WWUS54 KJAN 260746
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
246 AM CDT THU MAR 26 2009

MSC061-260815-
/O.CON.KJAN.TO.W.0024.000000T0000Z-090326T0815Z/
JASPER MS-
246 AM CDT THU MAR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
NORTHEASTERN JASPER COUNTY...

AT 246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A STRONG 
TORNADO. THIS TORNADO WAS LOCATED NEAR ROSE HILL...OR 11 MILES 
SOUTHEAST OF NEWTON...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN JASPER COUNTY AT 300 AM CDT

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING STRONG TORNADOES. IF YOU ARE IN THE 
PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3214 8909 3222 8911 3223 8892 3214 8892
TIME...MOT...LOC 0746Z 251DEG 33KT 3218 8906

$$

CAW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 25, 11:40 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 25, 11:40 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT WED MAR 25 2009

.UPDATE...HAVE MADE A QUICK UPDATE TO THE TORNADO WATCH NUMBER 66.
HAVE INCLUDED HOMLES COUNTY EAST TO THE STATE LINE AND ALL THE WAY
SOUTH TO THE CWFA BORDER. HAVE ALSO REMOVED SEVERAL COUNTIES/PARISHES
FROM THE WATCH THAT ARE OUT OF THE THREAT AREA NOW. THE LINE OF
SHOWERS AND STORMS NOW EXTENDS FROM GRENADA MISSISSIPPI DOWN THROUGH
MONTEREY LOUISIANA. THE LINE IS RAPIDLY MOVING EAST AND IS EXPECTED
TO LEAVE THE EASTERN PORTIONS OF THE CWFA BY AROUND 3 AM.

&&

.AVIATION...MAINLY MVFR FLIGHT CATEGORIES ARE SEEN FOR MUCH OF THE
ARKLAMISS REGION TONIGHT.  A WARM FRONT IS MOVING NORTH THROUGH
PORTIONS OF THE REGION. A STRONG LINE OF THUNDERSTORMS JUST EAST OF
THE MISSISSIPPI RIVER IS RAPIDLY MOVING EAST THROUGH THE ARKLAMISS
REGION. THIS LINE SHOULD EXIT SOUTHEASTERN COUNTIES BY AROUND 3 OR 4
AM. THIS LINE OF STORMS WILL BRING PERIODS OF IFR TO POSSIBLY LIFR
CONDITIONS AS IT PASSES THROUGH JAN...GTR...MEI AND HBG. THIS WILL
BRING GUSTY WINDS AND HEAVY RAIN TO SITES AS IT PASSES THROUGH.
CONDITIONS WILL BEGIN TO IMPROVE FROM NORTHWEST TO SOUTHEAST DURING
THE EARLY TO MID MORNING HOURS. ON THURSDAY THERE SHOULD BE A BREAK
IN SHOWER AND THUNDERSTORM ACTIVITY...AS WELL AS CLOUD COVER. THIS
SHOULD BE DURING THE DAY THURSDAY BEFORE MORE SHOWER AND THUNDERSTORM
ACTIVITY BEGINS TO MOVE INTO THE REGION THURSDAY AFTERNOON AND
ESPECIALLY THURSDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  76  58  79 / 100  22  81  50
MERIDIAN      57  74  57  79 / 100  48  79  52
VICKSBURG     57  76  60  80 / 100  25  78  48
HATTIESBURG   61  75  60  78 / 100  72 100  57
NATCHEZ       60  76  60  80 / 100  44  83  50
GREENVILLE    52  74  58  78 / 100  20  75  43
GREENWOOD     53  76  57  78 / 100  18  73  37

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ARZ074-075.

&&

14
Hazardous weather outlook, Mar 25, 8:15 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT WED MAR 25 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
815 PM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SWEEP ACROSS THE
REGION TONIGHT BETWEEN 930 PM AND 4 AM. DAMAGING WIND GUSTS GREATER
THAN 70 MPH AND TORNADOES...A FEW OF WHICH COULD BE STRONG...WILL BE
LIKELY WITH THE MOST INTENSE STORMS OVERNIGHT. THE GREATEST RISK OF
SEVERE STORMS WILL BE SOUTH OF HIGHWAY 82...AND THE GREATEST TORNADO
RISK WILL BE FROM INTERSTATE 20 SOUTH. HAIL UP TO THE SIZE OF
QUARTERS MAY ALSO OCCUR WITH A FEW OF THESE STORMS ACROSS THE REGION
TONIGHT.

THE LINE OF STORMS SHOULD REACH THE MISSISSIPPI RIVER BETWEEN 11 PM
AND MIDNIGHT...THE INTERSTATE 55 CORRIDOR...BETWEEN MIDNIGHT AND 2
AM...AND THE HIGHWAY 45 CORRIDOR BETWEEN 3 AND 5 AM. A FEW INTENSE
STORMS COULD ALSO DEVELOP AHEAD OF THE LINE AS WELL.

HEAVY RAINFALL OF ONE TO LOCALLY THREE INCHES WILL BE POSSIBLE
THROUGH TONIGHT AND THIS RAISES CONCERNS FOR FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A SECOND ROUND OF HEAVY RAINFALL OF ONE TO TWO INCHES IS LIKELY FOR
THURSDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION.
ONCE AGAIN...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THEN...A MORE
POWERFUL STORM SYSTEM WILL BE GATHERING OVER THE ARKLATEX REGION ON
FRIDAY AND PUSHING NORTHEAST WITH IMPRESSIVE MOISTURE...INSTABILITY
AND WIND SHEAR COMBINING ACROSS OUR REGION FOR AN OUTBREAK OF SEVERE
STORMS INCLUDING TORNADOES FROM FRIDAY AFTERNOON THROUGH FRIDAY
NIGHT. AT THIS TIME THE GREATEST RISK APPEARS TO BE FOR LOCATIONS
ALONG AND NORTH OF INTERSTATE TWENTY..HOWEVER A SQUALL LINE SHOULD
SWEEP EAST ACROSS MOST OF THE OUTLOOK AREA LATE FRIDAY NIGHT.
RESIDENTS SHOULD STAY WEATHER ALERT FOR UPDATES ON THIS DANGEROUS
STORM SYSTEM.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE
LOW FROM SATURDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT...MAY BE NEEDED THURSDAY
NIGHT...AND WILL LIKELY BE NEEDED FRIDAY AFTERNOON AND FRIDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

In the hours before

Local storm report, Mar 26, 1:05 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
105 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     CLINTON                 32.34N 90.33W
03/26/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN BLOCKING NORRELL ROAD IN CLINTON.

1215 AM     TSTM WND DMG     POCAHONTAS              32.47N 90.29W
03/26/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN BLOCKING THE ROAD AT GREENS CROSSING AND
            HIGHWAY 49.

&&

JCULIN
Special weather statement, Mar 26, 1:05 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 AM CDT THU MAR 26 2009

MSZ049-050-260615-
RANKIN MS-SCOTT MS-
105 AM CDT THU MAR 26 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LEESBURG AT 105 AM CDT...MOVING
NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN SCOTT AND NORTHEASTERN RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

BYB
Local storm report, Mar 26, 1:11 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
111 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     TSTM WND DMG     ANNANDALE               32.51N 90.19W
03/26/2009                   MADISON            MS   EMERGENCY MNGR

            UPDATED REPORT. EXTENSIVE TREE AND POWERLINE DAMAGE FROM
            SOUTHWEST MADISON COUNTY UP TO NEAR GLUCKSTADT. TWO HOMES
            SUFFERED SIGNIFICANT ROOF DAMAGE...ONE IN ASHBROOKE
            SUBDIVISION AND THE OTHER ON BUCKEYE DRIVE NEAR
            GLUCKSTADT. POSSIBLE TORNADO.

&&

AEG
Local storm report, Mar 26, 1:20 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     UTICA                   32.10N 90.62W
03/26/2009                   HINDS              MS   EMERGENCY MNGR

            TREES DOWN JUST WEST OF UTICA IN THE CAYUGA AREA.

1215 AM     TSTM WND DMG     1 S POCAHONTAS          32.46N 90.29W
03/26/2009                   HINDS              MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON RATLIFF ROAD ABOUT ONE MILE
            SOUTH OF POCAHONTAS.

&&

JCULIN
Special weather statement, Mar 26, 1:33 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 AM CDT THU MAR 26 2009

MSZ029>033-038-039-045-046-260730-
KEMPER MS-NESHOBA MS-CLAY MS-LOWNDES MS-WEBSTER MS-OKTIBBEHA MS-
CHOCTAW MS-NOXUBEE MS-WINSTON MS-
133 AM CDT THU MAR 26 2009

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS EAST CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTH OF CLARKSON TO 7 MILES SOUTHWEST
OF DIXON AT 132 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WINSTON...NOXUBEE...EASTERN CHOCTAW...OKTIBBEHA...EASTERN
WEBSTER...LOWNDES...CLAY...NESHOBA AND KEMPER COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

MME
Local storm report, Mar 26, 1:56 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
156 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND DMG     MCNAIR                  31.64N 91.04W
03/26/2009                   JEFFERSON          MS   LAW ENFORCEMENT

            TREE DOWN ACROSS MCNAIR ROAD.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 9:07 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo38 min
Mar 25, 10:17 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren43 min
Mar 25, 10:24 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo25 min
Mar 25, 10:58 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson, Warren47 min
Mar 25, 11:00 PM CDTSevere Thunderstorm WarningJANAdams45 min
Mar 25, 11:11 PM CDTTornado WarningJANClaiborne, Warren34 min
Mar 25, 11:14 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo46 min
Mar 25, 11:19 PM CDTTornado WarningJANHolmes, Humphreys, Yazoo41 min
Mar 25, 11:34 PM CDTSevere Thunderstorm WarningJANHinds, Warren41 min
Mar 25, 11:37 PM CDTTornado WarningJANYazoo38 min
Mar 25, 11:44 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln61 min
Mar 25, 11:49 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds41 min
Mar 26, 12:04 AM CDTTornado WarningJANAttala, Carroll, Holmes41 min
Mar 26, 12:07 AM CDTTornado WarningJANHinds, Madison, Rankin23 min
Mar 26, 12:29 AM CDTTornado WarningJANLeake, Madison, Rankin, Scott31 min
Mar 26, 12:33 AM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison57 min
Mar 26, 12:46 AM CDTSevere Thunderstorm WarningJANFranklin, Lincoln44 min
Mar 26, 1:14 AM CDTTornado WarningJANJefferson Davis, Lawrence, Simpson46 min
Mar 26, 1:28 AM CDTSevere Thunderstorm WarningJANLawrence, Lincoln32 min
Mar 26, 1:40 AM CDTTornado WarningJANSimpson, Smith50 min
Mar 26, 1:49 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston41 min
Mar 26, 1:56 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Marion49 min
Mar 26, 1:59 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha46 min
Mar 26, 2:10 AM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith35 min
Mar 26, 2:15 AM CDTSevere Thunderstorm WarningJANLamar, Marion45 min
Mar 26, 2:23 AM CDTTornado WarningJANNewton39 min
Mar 26, 2:36 AM CDTTornado WarningJANCovington, Jasper, Jones, Smith39 min
Mar 26, 2:41 AM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar, Marion64 min
Mar 26, 2:46 AM CDTSevere Thunderstorm WarningJANLowndes29 min
Mar 26, 2:49 AM CDTSevere Thunderstorm WarningJANNoxubee26 min
Mar 26, 2:50 AM CDTTornado WarningJANClarke, Lauderdale55 min
Mar 26, 2:56 AM CDTTornado WarningJANJasper34 min
Mar 26, 3:23 AM CDTSevere Thunderstorm WarningJANClarke34 min
Mar 26, 4:07 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more24 hr
Mar 26, 8:36 AM CDTAreal Flood WarningJANJefferson Davis, Lawrence, Simpson6 hr
Mar 26, 10:04 AM CDTRiver Flood WarningJANNoxubee35 hr
Mar 26, 10:04 AM CDTRiver Flood WarningJANLowndes35 hr
Mar 26, 11:01 AM CDTAreal Flood WarningJANLowndes26 hr
Mar 26, 11:02 AM CDTRiver Flood WarningJANYazoo46 hr
Mar 26, 11:02 AM CDTRiver Flood WarningJANCarroll, Leflore35 hr

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.